Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
409 Posts
Discussion Starter · #1 ·
Hi IBSers,

I've had IBS-C for 17 years now and I'm done. I cannot cope any longer living like this. I've done all the diets, treatments and meds to no avail. Even though it's not certain to resolve the IBS and comes with its own complications, I want to get a J-Pouch (aka Ileo-anal anastomosis aka remove your colon) done. Something has to change.

Has anyone heard of a J-pouch being done for chronic IBS? Does anyone know a facility or doctor that will do it? Closer to NYC the better.

Yours in desperation,
Pete
 

·
Registered
Joined
·
34,955 Posts
I would look for one of the clinics that does a lot of work with severely constipated patients. They usually do some testing before surgery so if you haven't had the pelvic floor evaluated you might as well go to a clinic that does all that, too.

Off the top of my head nearish to NYC is http://my.clevelandclinic.org/digestive_diseases/diseases-conditions/default.aspx

Technically I haven't heard it done for IBS, but if you have slow transit constipation which is a lot more severe (so instead of 3 BM's a week you may have 3 BM's a month)
 

·
Registered
Joined
·
409 Posts
Discussion Starter · #3 ·
Thank you for that info Kathleen.

I recently discovered that when I'm not taking anti-depressants (which is very rarely) that I'm not that constipated. I was going once a day or every other day. When on anti-depressants, I cannot go at all.

Given that I'm always on anti-depressants, does that mean I am or am not "severely constipated" I wonder.
 

·
Registered
Joined
·
69 Posts
Hello, I'm wondering if you've had your Vitamin D levels checked? I couldn't tolerate anti-depressants and a dietician suggested I get a blood test to see how my Vitamin D levels were. They were super low and the doctor put me on a high dosage of Vitamin D (cheap, no side effects and it helps with other health issues I have). The depression cleared and I'm happy not to have the side effects. Something to consider before surgery perhaps.
 

·
Registered
Joined
·
409 Posts
Discussion Starter · #5 ·
Reed, no I haven't had Vit D checked - thanks for the idea, I'll do that.
 

·
Community Manager
Joined
·
13,198 Posts
twonk--you mentioned anti depressants. constipation can be a side effect of nardil as well as other antidepressants. which makes it very tough of course since if the anti depressants are helping you, then of course you need to keep taking them even though they can make C worse. unless possibly you can find an AD that helps that doesn't worsen your C.

or hopefully getting your D levels checked will help.

good luck. hope you can get some relief.
 
1 - 6 of 6 Posts
Top